Forum

Aubagio - supposed to start but after honeymoon in Italy I have never felt better!

Hi All,

I was supposed to start Aubagio a couple of months ago but put it off due to getting married on July 1st. I suggested to my MS nurse that I would start the treatment in August. We honeymooned in Italy for a week and I have to say I have never felt better and have been symptom free ever since. Maybe it was the overdose of vitamin D, who knows. I used to believe I was heat intolerant but that was not the case when we sunbathed everyday, swam, even visited Pompei and Herculaneum which were both scorchingly hot.

I’m so thrilled by how well I feel. Friends and family have noticed the difference too. So I’m seriously considering telling my MS nurse that I am not going to try “A” as I don’t wish to spoil how good I am feeling.

Any thoughts?

Aubagio sounds kind of Italian, so a honeymoon there was appropriate. I know from experience that Pompeii and Herculaneum are best done early in the day, and preferably not in the Summer. Scorchio!

As for how you feel, it’s good to hear that you’re feeling fine. The whole point of DMT is to keep you feeling that way for as long as possible. I don’t know anything about Aubagio, but the drugs I’ve been taking (Betaferon followed by Gilenya) aim to reduce the number of relapses and reduce the onset of disabilities. The recommendation these days is to start DMT as soon as possible so it can get to work before too much damage is done. If you’ve been advised to take Aubagio, take it.

2 Likes

I was officially d/x’d in 2010 and had been ok apart from 2 relapses within the last 2 years. I am sure that recent stressful / tragic events have or had contributed to the relapses.

The feedback on Aubagio on here is fairly positive, whereas on Facebook I’m seeing a trend of about 75% negative comments - hair loss, rashes / spots, stomach issues. Some people have had such bad side effects they have ended up coming off the treatment and had to have “the wash out” to remove it from their systems.

So now I am feeling this fit and well I am thinking why should I spoil it with a treatment that is only 30% effective in preventing further relapses. Some users have reported new lesions too, despite the treatment.

We did Pompeii and Herculaneum just a couple of Sundays ago. Pompeii was hot but there was a nice breeze about the place. Whereas Herculaneum was just hot and still, with it being below sea level.

I note your comment about damage. When I saw my MRI pics I was annoyed by how many lesions were there!

Nelster, I can’t remember why you chose Aubagio (assuming you told us). To me it actually looks like it might be the least favourable choice of DMD. Given the potential side effects, the fact that it has a very long life in the body (meaning if you have a serious side effect it’s harder to get the drug out of your system) and the fact that it has only a 30% reduction in relapse rate. Even Copaxone has a better relapse reduction rate than Aubagio, with fewer potential side effects. Although you might be needle averse. In which case, Tecfidera is a better option, in spite of potential side effects, which are shorter lived than the potential Aubagio side effects.

I can completely see why you’re wondering about taking a DMD at all, given how well you’re feeling after the honeymoon. All I can say is that I wish I’d been able to continue on a DMD. The risk of a severe relapse to me outweighs the disadvantages of taking a DMD.

But it’s completely your choice. You could put off starting for a couple of months, just to completely think things through before beginning. At least then you’d have a summer post wedding of feeling great, give yourself time to make your mind up.

Sue

So that`s it then…were all off to Italy to get married and have a honeymoon!

Where`s me passport?

pollsx

1 Like

Do you think we`ll get away with bigamy if we all plead insanity due to chronic disabling conditions?

pollsx

2 Likes

I tend to think of DMDs as an insurance policy.

In life generally, I try to pay out good money to insure only against things that would really damage me financially if I had to deal with them myself. So I do insure against the house burning down (which would be a disaster), but I don’t bother to insure against the microwave breaking (which would be only a nuisance).

I think the same about DMDs. RRMS is one of life’s biggies - no question about it. For me, it feels a lot more like a disaster (potential as well as actual) than a nuisance. That is worth insuring against, I think, and taking the DMD is the equivalent of paying the premium. I would rather not have to, but then I would rather not have MS. Alas, the ‘not having MS’ option always seems to greyed out on life’s drop-down menu.

Alison

1 Like

hiya

i was offered no treatment-long story and not through choice!

within 48 hrs i lost eyesight, right sided weakness, bladder/bowel issues/ speech difficulties. i was bitter and angry and a whole other range of emotions but gradually i accepted this is my life-deal with the hand that i have been dealt!

i would suggest medication (any!) you are lucky to have the option!

glad enjoyed your honeymoon. dont let ms fool you-its a sneaky *****!!!

ellie

3 Likes

Hi Sue,

I was given a list with of 7 medications, 5 injectables and 2 tablet form. My MS Nurse was the one who promoted Aubagio, based on our lifestyle / job etc. I wasn’t too concerned about injecting, more bothered about the hassle of some of them needing refrigeration etc. I agree with you regarding side effects and I think your suggestion about taking the summer to decide is a good bit of advice, thank you.

Neil

Hi haven’t been on here for ages but I’ve been taking Aubagio for nearly two and a half years and touch wood I haven’t had one single side effect! Now the not so good news (sorry). I read on the MSuk website that a 53 year old women has taken it for 8 months and has developed follicular lymphoma and so have some others,can’t remember how many but definitely ten or more. At least 70000 people are on Aubagio apparently but the drug company can’t say it is because of the meds but can’t rule it out! I’m gonna ring my MS nurse and see if she knows more.

Keep fighting!! Dave

1 Like

Thanks Dave. That’s both interesting - your own experience of “A” - and worrying regarding the follicular lymphoma.

I’m due to see my MS nurse soon so will discuss with her.